Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Diabetic, insulin dependent and high blood sugar. After medication, fall in blood sugar. Medication right?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 103 Questions
Hi My father is a diabetic patient since last 30 years
He was taking insulin since last 5 years and recently he was recording high blood sugar of around 300 points
Now doctor has advised him below drugs since last two months
Oglinorm m0.3 (1-1-1) After food
Gemer p2 (1-0-0) (before food)
Fibator 10 mg 0-0-1 After food
Insulin Injection 14mg - 0 - 14 mg before food
But since he started above medication he is experiencing very low random blood sugar like 40 to 50 and he was advised to reduce the insulin from 14 to 12 and then to 10 and now he is taking 8 units only
Still he is having blood sugar level of 50 only and also experiencing numbness in his tongue
He is not having take blood thinning drugs for due to above average cholesterol

Please advice if the medicines are the right ones and are advised correctly
And which are the best medicines for him
Posted Wed, 2 May 2012 in Diabetes
Answered by Dr. Amit Rajput 51 minutes later

Thank you for posting your query.

The causes of hypoglycemia in your dad are probably due to combined effects of:

1) Gemer P2
2) Insulin
3) Oglinorm-M to some extent

The medicines prescribed are the correct. It's just that their dosages needs to be readjusted.

If I were to be your treating doctor, I would try the following things.

1) Stop Insulin and continue tablets as they are prescribed. Wait for 3 days and repeat sugars.

2) If hypoglycemia still continues, you may have to reduce Gemer P2. Again wait for 3 days and repeat sugars.

3) If hypoglycemia continues, then you would need to reduce or probably stop the afternoon dose of Oglinorm-M. Wait again for 3 days and repeat sugars.

4) If hypoglycemia still persists, then Gemer P2 may have to be replaced by other tablet.

During any of the above steps, if he develops high sugars (more than 250mg/dl), then insulin may need to be added into the regimen.

Discuss with your primary treating physician regarding my suggestion and try these options strictly under his/her guidance.

Hope I have answered your queries. I will be available for your follow up queries, if any.

Above answer was peer-reviewed by
Follow-up: Diabetic, insulin dependent and high blood sugar. After medication, fall in blood sugar. Medication right? 1 hour later
Thanks for the answer
One more question - what is the use of fibator 10mg tab
Answered by Dr. Amit Rajput 2 hours later
Hello and thanks again,

Fibator is for controlling blood lipids (various types of cholesterols) levels.

I would like to add one more thing here. Oglinorm-M tablets are best to be taken immediately before meals and not after the meals. Similarly insulin is usually recommended 20 minutes before meals. Do discuss about these options with your treating physician too.

Hope my answer is adequate and helpful to you. Do accept my answer if you do not have further queries. You are welcome to post your queries to me in the future if you like my answers. If you wish to post them in future, bring it to my attention ("Attn: Dr. Amit Rajput").

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor